Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243542] of Richard T. Durrett

Papers Published

  1. Chan, B; Durrett, R; Lanchier, N, Coexistence in a particle system with seasons, Ann. Appl. Probab., vol. 19 no. 5 (2009), pp. 1921-1943, ISSN 1050-5164 [doi]
    (last updated on 2017/12/14)

    Abstract:
    We introduce a multitype contact process with temporal heterogeneity involving two species competing for space on the d-dimensional integer lattice. Time is divided into seasons called alternately season 1 and season 2. We prove that there is an open set of the parameters for which both species can coexist when their dispersal range is large enough. Numerical simulations also suggest that three species can coexist in the presence of two seasons. This contrasts with the long-term behavior of the time-homogeneous multitype contact process for which the species with the higher birth rate outcompetes the other species when the death rates are equal. © Institute of Mathematical Statistics, 2009.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320